MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS100R
Medical Device Problem Codes Obstruction of Flow (2423); Malposition of Device (2616)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device remains implanted in the patient, therefore product testing on the device could not be performed.The device history records were reviewed for this manufacturing lot and there were no non-conformities found to be related to the reported event.A part of the device history records review the sterilization records for this lot were reviewed and this device lot passed sterility test.In addition a complaint history review was completed, there were no complaints found to be related to the reported event.A review of the device labeling was completed.Iop increase as well as a dislodged stent are identified in the labeling as a known inherent risks of trabecular micro-bypass stent/intraocular surgery.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Reference # (b)(4).
 
Event or Problem Description
It was reported through a post-market clinical trial that following an uncomplicated cataract surgery and implantation of a trabecular micro-bypass stent a patient presented on postoperative day eight (8) and ¿stent migration¿ was observed.The stent was initially implanted at the 3:00 position.A (b)(6) performed on postoperative day 15 ((b)(6) 2017) showed an artifact that may possibly have been the stent; however, the doctor was unable to confirm via gonioscopy.On postoperative day 26 ((b)(6) 2018), (b)(6) confirmed the presence of the stent at approximately the 2:30 position.The status of the stent is currently ¿unchanged¿ and has not resulted in any adverse impact to the patient.Of note the patient presented 3 hours post-operation with an iop increase greater than or equal to 10mm hg above baseline and was placed back on a iop lowering medication (simbrinza bid).The event was reported to have resolved by post op day one as the patient¿s iop lowering medications were discontinued prior to surgery.
 
Additional Manufacturer Narrative
A review of the device labeling was completed.Stent obstruction is identified in the labeling as a known inherent risk of trabecular micro-bypass stent procedure.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Mfr# reference: (b)(4).
 
Event or Problem Description
The following additional information was received.The patient presented with stent obstruction postoperative.The stent obstruction was treated with medication and a ubm was performed on (b)(6) 2018.The patient¿s recent status was reported as ¿recovering¿.

Brand Name
ISTENT TRABECULAR MICRO-BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente CA 92672
MDR Report Key7301556
Report Number2032546-2018-00021
Device Sequence Number11261246
Product Code OGO
UDI-Device Identifier00853704002005
UDI-Public00853704002005
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P080030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberGTS100R
Device Catalogue NumberGTS100R
Device Lot Number112709
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/01/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date02/27/2018
Supplement Report FDA Received Date12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR
Date Report Sent to FDA01/01/2005